MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA 3 TITANIUM TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237028
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery, the surgeon used the torque wrench and anti torque key for the final tightening of the blocker.The tip of torque wrench was broken.The surgeon removed the fragment of the torque wrench from the blocker.Therefore the surgeon changed the torque wrench to another torque wrench.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Tip fracture was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The root cause of the event is determined to be normal wear due to extensive use of the device over a period of 8 years.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6068163
Report Number0009617544-2016-00436
Device Sequence Number747550
Product Code LXH
UDI-Device Identifier07613327265514
UDI-Public(01)07613327265514
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237028
Device Lot Number086705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR